Tennessee, 2015Damaging Winds in Tennessee, May 30, 2015
May 30, 2015 · NWS OHX · 5 events in 3 counties and zones
A line of scattered strong to severe thunderstorms developed across West Tennessee then moved eastward across Middle Tennessee during the afternoon hours on May 30. Several reports of wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $69,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of scattered strong to severe thunderstorms developed across West Tennessee then moved eastward across Middle Tennessee during the afternoon hours on May 30. Several reports of wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 30, 2:21 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, May 30, 2:21 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT SAT MAY 30 2015
.DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE PLAGUED MUCH OF
MIDDLE TENNESSEE TODAY AND WILL CONTINUE TO DO SO THROUGH THIS
EVENING AND INTO MUCH OF NEXT WEEK. HOWEVER FOR TONIGHT...FIRST
ROUND OF STORMS HAVE WEAKENED SIGNIFICANTLY AS THEY HAVE
PROGRESSED EAST. THE SECOND ROUND OF STORMS WILL BE SOMETHING TO
KEEP AN EYE ON AS THEY PUSH EAST OF THE TENNESSEE RIVER HERE
WITHIN THE NEXT HOUR. GUSTY WINDS WILL BE THE MAIN THREAT FOR THIS
EVENING ALONG WITH BRIEF HEAVY RAINFALL. THINK MUCH OF THE
CONVECTION WILL DIE OFF SHORTLY AFTER SUNSET GIVING WAY TO A WARM
AND MUGGY NIGHT ACROSS MIDDLE TENNESSEE WITH LOWS GENERALLY
FALLING INTO THE MID 60S.
SAME STORY DIFFERENT DAY ON SUNDAY WITH THE FOCUS FOR CONVECTION
BEING CENTERED OVER MUCH OF THE FORECAST AREA...ESPECIALLY ACROSS
AREAS EAST OF INTERSTATE 65. PREVIOUSLY...SHORT RANGE MODELS WERE
ADVERTISING SOME MUCH DRIER AIR WORKING IN FROM THE WEST FOR
SUNDAY...BUT WITH THE UPPER LOW/DISTURBANCE ESSENTIALLY CUTTING
OFF FROM THE MAIN UPPER TROUGH...THINK IT WILL BE VERY DIFFICULT
TO GET RID OF THIS UPPER LEVEL FEATURE ANY TIME SOON. AS A
RESULT...CHANCES FOR SHOWERS AND THUNDERSTORMS WERE KEPT IN THE
FORECAST FOR MUCH OF SUNDAY AND THE BEGINNING OF THE WORK WEEK
WITH THE BEST CHANCES ACROSS THE FAR EAST. HIGHS IN THE LOW 80S
AND LOWS IN THE MID 60S CAN BE EXPECTED.
WEDNESDAY THROUGH FRIDAY...CLOSED UPPER LOW LOSES SOME OF ITS
PUNCH SO A PATTERN OF DIURNALLY DRIVEN CONVECTION IS EXPECTED FOR
MIDDLE TENNESSEE DURING THIS TIME FRAME. HIGHS IN THE 80S AND LOWS
IN THE 60S LOOK REASONABLE. BY NEXT WEEKEND...THE CLOSED
LOW/DISTURBANCE FINALLY KICKS EAST ALLOWING A LITTLE BIT OF DRYING
TO OCCUR BEFORE NORTHWEST FLOW BRINGS IN THE NEXT CHANCES FOR
STORMS BY SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 66 82 63 81 / 60 50 40 20
CLARKSVILLE 64 74 58 76 / 50 20 20 10
CROSSVILLE 65 79 62 77 / 50 70 50 50
COLUMBIA 65 81 62 81 / 60 60 40 30
LAWRENCEBURG 65 80 62 80 / 60 70 40 30
WAVERLY 65 77 60 78 / 50 40 20 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
HURLEY
Hazardous weather outlook, May 30, 3:07 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT SAT MAY 30 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-312115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
407 PM CDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT.
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING WITH GUSTY TO DAMAGING WINDS...AND BRIEF VERY HEAVY RAIN
BEING THE MAIN HAZARDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SUNDAY
WITH POTENTIALLY STRONG TO DAMAGING WINDS...ESPECIALLY EAST AND
SOUTH OF NASHVILLE.
.SPOTTER CALL TO ACTION STATEMENT...
EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED...SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO REPORT SEVERE WEATHER.
HURLEY
In the hours before
Special weather statement, May 30, 10:58 AM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT SAT MAY 30 2015
TNZ059-301730-
WILLIAMSON-
1158 AM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY...
AT 1156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN AND BRENTWOOD.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.
LAT...LON 3604 8684 3603 8678 3601 8674 3601 8672
3598 8667 3597 8664 3579 8678 3586 8693
3605 8685
ALSpecial weather statement, May 30, 11:26 AM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CDT SAT MAY 30 2015
TNZ027-301800-
DAVIDSON-
1226 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...
AT 1221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH...OAK HILL...BERRY HILL...
NASHVILLE...PERCY PRIEST LAKE...HERMITAGE...MADISON AND OLD HICKORY.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
BRIEF BUT VERY HEAVY RAIN WILL ACCOMPANY THIS STORM AS WELL.
LAT...LON 3632 8667 3629 8664 3626 8664 3624 8659
3614 8656 3614 8652 3611 8653 3598 8667
3600 8670 3601 8674 3608 8686 3632 8670
ALSpecial weather statement, May 30, 2:43 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT MAY 30 2015
TNZ024-056-057-302115-
HICKMAN-HUMPHREYS-PERRY-
343 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...HUMPHREYS AND PERRY
COUNTIES...
AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK...
LINDEN AND LOBELVILLE.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
BRIEF BUT VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THIS STORM.
LAT...LON 3566 8802 3571 8804 3574 8802 3576 8799
3583 8798 3586 8795 3593 8793 3594 8795
3597 8793 3583 8758 3553 8788 3562 8804
ALSpecial weather statement, May 30, 3:18 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT SAT MAY 30 2015
TNZ005-302145-
STEWART-
418 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR TENNESSEE RIDGE...MOVING NORTHEAST AT 35
MPH.
SOME LOCATIONS IN THE PATH INCLUDE DOVER...INDIAN MOUND AND BIG ROCK.
WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3642 8760 3633 8779 3633 8785 3640 8795
3664 8774 3664 8764
ALThunderstorm Wind, Hickman
- When
- May 30, 3:35 PM CST
- Where
- Hickman County, 0.89 mi ENE of Nunnelly
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 35.875, -87.466
Numerous trees were uprooted and damaged on Highway 48 North and Old Mill Creek Road in Nunnelly.
Thunderstorm Wind, Hickman
- When
- May 30, 3:45 PM CST
- Where
- Hickman County, Bon Aqua
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.950, -87.330
Two trees along with power lines were blown down on Missionary Ridge Road in Bon Aqua.
Thunderstorm Wind, Montgomery
- When
- May 30, 4:10 PM CST
- Where
- Montgomery County, 2.16 mi S of St Bethlehem
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.549, -87.296
Several trees and tree limbs were blown down in the Dunbar Cave Road area of Clarksville.
Thunderstorm Wind, Montgomery
- When
- May 30, 4:13 PM CST to 4:14 PM CST
- Where
- Montgomery County, 1.96 mi E of St Bethlehem to 1.16 mi SE of Kennedy
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.584, -87.265
Substantial wind damage was reported in eastern Clarksville just east of Interstate 24. The Rainbow Incorporated building at 1051 Industrial Park Road lost 60,000 square feet of roof and siding. Part of a tall warehouse structure at the Florim USA plant at 300 International Blvd was blown inward. Five power poles were snapped or blown over on Highway 79 around 1 mile east of Interstate 24, with power lines trapping vehicles. Winds were estimated up to 70 mph.
Thunderstorm Wind, Robertson
- When
- May 30, 5:45 PM CST
- Where
- Robertson County, 2 mi SW of Greenbrier
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.410, -86.825
Reports from Facebook indicated several large trees blown down in and near Greenbrier. A picture showed a large 50 year old maple tree blown down 2 miles southwest of Greenbrier.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, May 30, 20151 death · 1 injured · $6,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Ohio, May 30, 2015$792,000 · 1 in hail · 13 events
- Tornado and Flash Flooding in Indiana, May 30, 2015$178,000 · EF1 · 14 events
- Flash Flooding and Damaging Wind in Texas, May 30, 2015$425,000 · 53 kt wind · 4 events
- Damaging Winds in Kentucky, May 30, 20156 injured · $1,000 · 52 kt wind · 6 events
- Damaging Winds in New York, May 30, 2015$95,000 · 50 kt wind · 5 events
- Flash Flood in New York, May 30, 2015$100,000 · 1 event
- Flash Flood in Texas, May 30, 2015$100,000 · 1 event
- Flash Flood and Hail in Illinois, May 30, 2015$46,000 · 1 in hail · 5 events
- Damaging Wind in Pennsylvania, May 30, 20153 injured · $15,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in Texas, May 30, 2015$30,000 · 55 kt wind · 10 events
- Damaging Winds in New York, May 30, 2015$40,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569236, 569237, 569274, 569272, 569273.